Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

post I-131 for graves/hashimoto - now hyperthyroid again?

From: Sue89502 - 30 weeks 4 days ago

My endocrinologist says it's not my thyroid.
History: thyroid ablated in 2009 for hyperthyroidism (Graves/Hashimoto). Since then, the Synthroid dose has been 112mcg or 125 mcg, depending on TSH, which fluctuated between 0.01 to 8.0 uIU/mL.
The hyperthyroid symptoms are particularly acute and persistent when TSH is below 3.0 uIU/mL, even tough the "normal range is 0.34 - 5.60. [Symptoms: Resting heart rate at 120, (light activity heart rates 180+ and very irregular); insomnia; frequent BM; constant hunger; tremors; leg cramps; bouts of high energy in the morning - due to insomnia, then exhaustion all day.]

Anyway, I told my primary care provider and the endocrinologist that I suspect that the I-131 did not completely kill the thyroid and maybe it is periodically put out hormones that are messing with my life. And the endocrinologist says it is not my thyroid so, he does not need to see me.

Has anyone else who is post I-131 treatment experiencing a recurrence of hyperthyroid symptoms?

Do you find this discussion helpful?
0

1 Response

Is this good advice?
0

Oh, I just found a note in my old medical record from 2009. The endocrinologist back then had stated that I (the patient) "may need re-ablation" due to the fact that Methimazole was continued throughout the treatment with I-131.
So, I am guessing that it is possible that the thyroid is still partially functioning and I may need to get another ablation done.
Will have to look for a new endocrinologist, then.

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
SUBSCRIBE
close X
SHOW MAIN MENU
SHOW SUB MENU